Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 30, 2013, 8:19 PM CDT for Putnam County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2013, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 30, 2013, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Putnam County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WGUS54 KOHX 010119
FFWOHX
TNC141-010430-
/O.NEW.KOHX.FF.W.0018.130701T0119Z-130701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
819 PM CDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1130 PM CDT
* AT 816 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. EMERGENCY
MANAGEMENT OFFICIALS REPORT THAT WATER RESCUES ARE UNDERWAY IN
COOKEVILLE FOR MOTORISTS IN STRANDED VEHICLES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COOKEVILLE AND ALGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3627 8546 3626 8543 3625 8544 3621 8536
3608 8539 3610 8563 3621 8563 3623 8558
3622 8557 3624 8553 3626 8553 3626 8552
3629 8546
$$
ROSE2 follow-up statements
824
WGUS74 KOHX 010217
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUN 30 2013
TNC141-010430-
/O.CON.KOHX.FF.W.0018.000000T0000Z-130701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
917 PM CDT SUN JUN 30 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PUTNAM COUNTY
UNTIL 1130 PM CDT...
AT 915 PM CDT...THE HEAVIEST RAINFALL HAS ENDED ACROSS THE WARNED
AREA, AND PREVIOUSLY FLOODED STREETS ARE NOW OPEN AGAIN. HOWEVER,
MINOR FLOODING IS STILL BEING REPORTED IN PARTS OF COOKEVILLE, SO
CAUTION IS ADVISED.
&&
LAT...LON 3627 8546 3626 8543 3625 8544 3621 8536
3608 8539 3610 8563 3621 8563 3623 8558
3622 8557 3624 8553 3626 8553 3626 8552
3629 8546
$$
ROSE720
WGUS74 KOHX 010423
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 PM CDT SUN JUN 30 2013
TNC141-010438-
/O.EXP.KOHX.FF.W.0018.000000T0000Z-130701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-
1123 PM CDT SUN JUN 30 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PUTNAM
COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3627 8546 3626 8543 3625 8544 3621 8536
3608 8539 3610 8563 3621 8563 3623 8558
3622 8557 3624 8553 3626 8553 3626 8552
3629 8546
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:47 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 30, 6:47 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 647 PM CDT SUN JUN 30 2013 .UPDATE...ADDED AVIATION DISCUSSION FOR 00Z TAF'S. && .AVIATION...BNA/CKV/CSV...SCATTERED CELLS CONTINUE ACROSS MIDDLE TENNESSEE EARLY THIS EVENING AS A STRONG UPPER LOW REMAINS SITUATED ALMOST DIRECTLY OVER THE MID STATE. HRRR MODEL SHOWS THIS ACTIVITY DIMINISHING SHORTLY AFTER DARK, SO WILL HANDLE WITH VCSH REMARKS (TEMPO AT CSV) THROUGH 02Z. LIGHT FOG IS POSSIBLE AFTER MIDNIGHT, WITH POSSIBLE LOW CIGS AT CSV. AN EVEN BETTER CHANCE OF CONVECTION ON MONDAY, SO HAVE INCLUDED TEMPO TSRA DURING THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 302 PM CDT SUN JUN 30 2013/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED FORECAST QUANDARIES...ACTUAL UPPER LEVEL LOW MOVEMENT POSITION APPROACHING/INTO STATE AND EVENTUALLY WESTWARD MOVEMENT...ASSOCIATED SHWR/TSTM CHANCES...TEMPS. 12Z SUN GFS EXPECTING UPPER LEVEL LOW TO MOVE INTO WRN PORTIONS OF STATE BY THIS EVENING...AND THEN BEGINNING TO DRIFT SLOWLY TO THE NW. THIS WILL ALLOW A BROAD UPPER LEVEL TROUGHING PATTERN TO BE ESTABLISHED ACROSS THE MID STATE THRU TUE NIGHT. LATEST EURO AND NAM SIMILAR IN UPPER LEVEL LOW MOVEMENT AND POSITIONS WITH SUBTLETIES DIFFERENCES HERE AND THERE BETWEEN THEM AND THE LATEST GFS SOLUTION. AGAIN...ACTUAL UPPER LEVEL LOW MOVEMENT POSITION AND WHAT PORTIONS OF THE MID STATE IT PLACES FOR THE BEST CHANCE FOR SHWR/TSTM DEVELOPMENTS PER SLY FLOW SFC/ALOFT WILL BE THE OVERALL KEY AGAIN HERE. BEST CHANCES ACROSS THE ENTIRE MID STATE WILL BE ON MON AFTERNOON WHEN NUMEROUS SHWRS/TSTMS ARE EXPECTED. EXPECTING A CHANCE OF SHWRS/TSTMS THRU THE EVENING HRS WITH A SLIGHT CHANCE OF SHWRS/CHANCE SHWRS PLATEAU AFTER MIDNIGHT. WILL CONTINUE WITH THIS PATTERN OF EVENING CHANCE TSTMS FOR MON AND TUE NIGHTS...TO A CHANCE TO SLIGHT CHANCE TO CHANCE POPS AFTER MIDNIGHT... AS POSSIBLE DIURNAL EFFECTS DIMINISH. HOWEVER...WITH THIS EXPECTED UPPER LEVEL LOW MOVEMENT...EXPECT MOCLDY SKIES TO BE THE GENERAL TREND TONIGHT THRU TUE NIGHT WITH AFTERNOON HIGH TEMPS BETWEEN 5 TO 10 DEGREES BELOW SEASONABLE NORMS THRU TUE AFTERNOON...WITH LOWS ALSO TRENDING GENERALLY A FEW DEGREES BELOW SEASONABLE NORMAL VALUES ALSO. AS LIKE YESTERDAY ALSO...CAN NOT RULE OUT AN ISOLATED SHWR/TSTM RESULTING IN A BRIEF HEAVY DOWNPOUR...BUT AM CONTINUING TO NOT ANTICIPATE AT THIS TIME ANY OVERALL POTENTIAL OF ANY TYPE OF A FLOODING EVENT WITH THIS SYSTEM AS FLASH FLOOD GUIDANCE VALUES PRESENTLY CONTINUE TO BE RATHER HIGH...BUT GENERALLY HIGHEST RAINFALL AMOUNTS SHOULD BE ACROSS ERN PORTIONS OF THE MID STATE...AND AREAS FURTHER TO THE EAST. AS FOR WED THRU SUN...AS LIKE AROUND THIS TIME YESTERDAY...BERMUDA BASED HIGH PRESSURE SYSTEM BEGINS TO BUILD ACROSS ERN PORTIONS OF THE U.S. AS THIS TIME PERIOD PROGRESS...THIS WILL CONTINUE TO KEEP A SLY/SWLY SFC AND UPPER LEVEL FLOW PATTERN ACROSS THE MID STATE THRU THIS PERIOD ALSO...RESULTING IN THE CONTINUANCE OF A GOOD MOISTURE FETCH ACROSS THE MID STATE. BUT RELIEF DOES LOOK TO BE IN SIGHT FOR SHWR/TSTM ACTIVITY ACROSS THE AREA BY SUN AFTERNOON AS RIDGING INFLUENCES SFC/ALOFT BEGIN TO BUILD ACROSS THE AREA. AS LIKE THIS TIME YESTERDAY ALSO...AND STILL DO NOT EXPECT RAINFALL ALL THE TIME ACROSS THE MID STATE PER THIS PATTERN THRU THIS TIME PERIOD...BUT CONTINUE ALSO TO AT LEAST THINK THAT THERE WILL BE THE POSSIBILITY OF ISO/SCT SHWRS/TSTMS WITH VARIABILITY BETWEEN PTCLDY TO MOCLDY SKIES. AS FOR TEMPS... AFTERNOON HIGH TEMPS SHOULD BE GENERALLY BE SLIGHTLY BELOW SEASONABLY NORMAL VALUES FOR THIS TIME OF YEAR WITH THE ANTICIPATED VARIABILITY IN CLOUD COVERAGE AND POTENTIAL RAINFALL WITH LOWS GENERALLY AROUND SEASONABLY NORMAL VALUES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 30, 5:22 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CDT SUN JUN 30 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 522 AM CDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jun 30, 6:03 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT SUN JUN 30 2013
TNZ095-302330-
GILES-
603 PM CDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...
AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF PULASKI...MOVING NORTHEAST AT
5 MPH. TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM. BRIEF,
LOCALIZED FLOODING IS POSSIBLE.
SOME LOCATIONS IN THE PATH INCLUDE PROSPECT AND ELKTON.
HALF INCH SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3524 8715 3530 8684 3521 8682 3504 8683
3500 8683 3499 8684 3499 8703
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM CDT | Special Weather Statement | OHX | Putnam | 50 min |
| Jul 1, 10:53 AM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| Jul 1, 11:17 AM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 1, 11:27 AM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| Jul 1, 11:57 AM CDT | Special Weather Statement | OHX | Fentress | 33 min |
| Jul 1, 12:12 PM CDT | Special Weather Statement | OHX | Robertson | 18 min |
| Jul 1, 12:25 PM CDT | Special Weather Statement | OHX | Fentress | 50 min |
| Jul 1, 12:28 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 62 min |
| Jul 1, 12:31 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 29 min |
| Jul 1, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 33 min |
| Jul 1, 12:59 PM CDT | Areal Flood Advisory | OHX | Cumberland, Van Buren, White | 3 hr |
| Jul 1, 1:02 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| Jul 1, 1:12 PM CDT | Special Weather Statement | OHX | Humphreys | 48 min |
| Jul 1, 1:33 PM CDT | Areal Flood Advisory | OHX | Putnam | 117 min |
| Jul 1, 1:38 PM CDT | Special Weather Statement | OHX | Putnam | 22 min |
| Jul 1, 1:42 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 48 min |
| Jul 1, 1:51 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 24 min |
| Jul 1, 2:10 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| Jul 1, 2:39 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 1, 2:55 PM CDT | Special Weather Statement | OHX | DeKalb | 35 min |
| Jul 1, 3:05 PM CDT | Special Weather Statement | OHX | Smith | 25 min |
| Jul 1, 3:27 PM CDT | Special Weather Statement | OHX | White | 33 min |
| Jul 1, 3:31 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 29 min |
| Jul 1, 3:54 PM CDT | Special Weather Statement | OHX | Jackson | 36 min |
| Jul 1, 4:19 PM CDT | Special Weather Statement | OHX | Clay, Macon, Trousdale | 41 min |
| Jul 1, 4:31 PM CDT | Special Weather Statement | OHX | Putnam | 29 min |
| Jul 1, 4:58 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, White | 47 min |
| Jul 1, 5:45 PM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.